Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 280, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2006, 2:36 PM EDT for Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 2:36 PM EDT (18:36 UTC)
- Expired
- May 28, 2006, 3:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 281836 SVRFFC GAC279-281900- /O.NEW.KFFC.SV.W.0280.060528T1836Z-060528T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOOMBS COUNTY IN SOUTHEAST GEORGIA * UNTIL 300 PM EDT * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR CROSSING...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3206 8230 3212 8246 3196 8248 3193 8235 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:29 PM EDT, 7 minutes earlier.
Area forecast discussion, May 28, 2:29 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EDT SUN MAY 28 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) SURFACE ANALYSIS SHOWS DEW POINT TEMPS IN THE MID 60S OVER MUCH OF CWA...AND REACHING THE UPPER 60S OVER SOUTH GA. SURFACE BOUNDARY EXTENDS FROM GA COAST INTO AL..AND SATL IMGRY LIKEWISE SHOWS WIDESPREAD CU DEVELOPMENT OVER SOUTHERN HALF OF STATE INTO EASTERN AND NORTHERN AL. BOUNDARY WILL CONTINUE TO SINK SLOWLY SOUTHWARD INTO FL BY MONDAY. WEAK RIDGE BECOMES MORE DOMINATE MONDAY EVENING INTO TUESDAY...BUT WIDELY SCATTERED CONVECTION STILL POSSIBLE. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) MOISTURE INCREASES AGAIN WEDNESDAY AS FRONTAL BOUNDARY PUSHES INTO MS RVR VLY AND SHORT WAVES RIDE ALONG BOUNDARY FOR SCATTERED CONVECTION INTO SATURDAY. THEN AS FRONT SINKS INTO SOUTH GEORGIA SATURDAY..DRIER CONDITIONS TO MOVE INTO NORTHERN SECTIONS WILL YET ANOTHER SHORT WAVE SLOW THE PASSAGE OF THE FRONT THROUGH THE STATE...AND SPREADS MORE MOISTURE BACK INTO NORTHERN SECTIONS SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 90 69 90 / 5 5 5 5 ATHENS 66 95 66 96 / 5 5 5 5 GAINESVILLE 68 89 66 93 / 5 5 5 5 ROME 66 95 63 95 / 5 10 5 5 COLUMBUS 70 96 70 95 / 10 5 5 5 MACON 65 95 66 95 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
In the hours before
Special weather statement, May 28, 2:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT SUN MAY 28 2006 GAZ113-281900- 222 PM EDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 30 MPH WINDS IN TOOMBS COUNTY UNTIL 300 PM EDT... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR CROSSING...DRIFTING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS IT DRIFTS ACROSS TOOMBS COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 28, 2:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EDT SUN MAY 28 2006 GAZ001-002-281915- 226 PM EDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 315 PM EDT... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF LOOKOUT MOUNTAIN TO 23 MILES WEST OF RISING FAWN...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DADE AND WALKER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 53 min |
| May 27, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.